We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.

Durham Research Online
You are in:

Asymptotic geometry of non-mixing sequences.

Einsiedler, M. and Ward, T. (2003) 'Asymptotic geometry of non-mixing sequences.', Ergodic theory and dynamical systems., 23 (1). pp. 75-85.


The exact order of mixing for zero-dimensional algebraic dynamical systems is not entirely understood. Here we use valuations in function fields to exhibit an asymptotic shape in non-mixing sequences for algebraic Z^2-actions. This gives a relationship between the order of mixing and the convex hull of the defining polynomial. Using this result, we show that an algebraic dynamical system for which any shape of cardinality three is mixing is mixing of order three, and for any k greater than or equal to 1 exhibit examples that are k-fold mixing but not (k+1)-fold mixing.

Item Type:Article
Full text:(AM) Accepted Manuscript
Download PDF
Full text:(VoR) Version of Record
Download PDF
Publisher Web site:
Publisher statement:© Copyright Cambridge University Press 2003. This paper has been published in a revised form subsequent to editorial input by Cambridge University Press in "Ergodic theory and dynamical systems" (23: 1 (2003) 75-85)
Record Created:12 Oct 2012 12:20
Last Modified:25 Oct 2012 12:00

Social bookmarking: del.icio.usConnoteaBibSonomyCiteULikeFacebookTwitterExport: EndNote, Zotero | BibTex
Look up in GoogleScholar | Find in a UK Library